Jump to content
CrazyBoards.org
Sign in to follow this  
Blahblah

Prozac start-up issues, how long to wait?

Recommended Posts

I won't go into the explanations why I went off Effexor (which worked pretty well for 7 months), but I weaned off 3 months ago, was doing fine (until 1 month ago). All depression symptoms have been triggered (by outside circumstances) and anxiety is hitting new levels. Usually I don't have issues with anxiety, but have many big triggering life stressors at moment.... I'm sinking & nervous wreck and can't even think straight!

I've only been on Prozac 20mg 1 week (does it really take 3-4 weeks?) I'm feeling more anxious, heart rate increasing, lost all appetite, nauseous and sweaty in general. Is Prozac the slowest med to kick in? I wish I could just ditch it and resume Effexor (but I wont). How long should I give Prozac before giving it the heave?

Share this post


Link to post
Share on other sites
5 hours ago, Blahblah said:

 I've only been on Prozac 20mg 1 week (does it really take 3-4 weeks?) I'm feeling more anxious, heart rate increasing, lost all appetite, nauseous and sweaty in general. Is Prozac the slowest med to kick in? I wish I could just ditch it and resume Effexor (but I wont). How long should I give Prozac before giving it the heave?

Increased anxiety is fairly common when starting an SSRI..........IMO, and according to what my pdoc has said, 1 week on a med is not enough to make a judgement on how it's going to work.

For SSRIs in general, I would say a fair trial would be at least 4-6 weeks, before drawing a conclusion on how it's working.

Are you currently taking anything for anxiety?....Let your pdoc know about all your symptoms, and see what they recommend.

Edited by CrazyRedhead

Share this post


Link to post
Share on other sites

It's common for Prozac to increase anxiety before it kicks in and starts helping. I had terrible anxiety after my last increase and didn't really see good effects until a month after increasing it. My pdoc tells me to take Ativan as needed during the startup period. Is that a possibility for you?

Share this post


Link to post
Share on other sites

I figured this...I have been on Prozac for short periods in the past, but usually just for weaning off other meds. Strange how certain (more stimulating) meds like Effexor and Wellbutrin don't make me anxious, yet Prozac seems to be increasing it a bit.

I don't want to add on benzos unless emergency panic or insomnia situation. I get really dependent on those, benzos make me a bit too tired, lethargic and depressed, and then I quickly get to the point where I can't fall asleep or relax without them. I'd rather just try to tough out this anxiety (it's not unbearable, just not used to it) Bugged though that this stuff will take 4-6 weeks :-( Ugh.

How long have you taken it, and What dose helped you guys the most?

Share this post


Link to post
Share on other sites

Prozac is the slowest SSRI to take effect.  Six weeks is not uncommon.  The increased anxiety caused by starting a new med will likely go away before then, though. 

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By kitties
      Hi, I am kitties.  I am a newbie here, but not to illness.  I have chronic pain 24/7 in my back and neck.
      Mentally....here are my diagnoses (got a second and third opinion....all objective and a consensus of the exact same diagnoses.)
      Bipolar 1 with psychosis, extreme, treatment resistant, rapid cycling.   Mixed features predominant.  Never had a remission to date...just a couple of weeks with my bipolar disorder.  “Normal” for a few weeks a couple of times per year.  No anxiety remission.
      OCD, GAD, Panic Disorder, Social Anxiety disorder, PTSD...I think that is everything.   Oh, I am significantly affected by a very strong dose of agoraphobia stemming from my PTSD and Panic Disorder.
      I have a great psychiatrist and I e been in treatment with him a since 2006.  I had a great therapist that had a co-transference issue and I ultimately ended my therapy with him. I have tried four therapists since firing the aforementioned therapist - but I unfortunately have lost faith in the process.
      I am a night owl by nature and it has really ramped up since being declared disabled in 2009/SSDI/cannot work.  I struggle with having a “routine,” although I have read that one with bipolar disorder tends to be more stable with a routine.  I’m easily overstimulated so I like the quiet and darkness..
      I know I have an eating disorder (anorexia, restricting type), but I politely yet firmly said I have had “eating issues” but I have no desire to “go there.”  My psychiatrist respects that although I am subject to a monthly weigh-in and I self-manage it.  
      I am currently relapsing right now, unfortunately. But, I have had it for so many years that I know at what weight my body and mind take a turn for the worst.  And I have to rein it back in and stop losing (meaning eat more).  I’ll never seek treatment as the recovery model, IMO, is ridiculous.  Kudos to those that have been able to “recover.”
      I take a bunch of meds, mainly psych meds  
      I like to read, Enjoy spending time with my boyfriend.  Internet.  I like learning things, I am currently and reading up on world history (pre-USA).  I keep up with psychology and sociology.
      Thanks for reading if you made it this far.
       
    • By candi71
      I am so very lost, angry, hurt, depressed, explosive, and drowning.  I was put on latuda or my bipolar and depression acting up...  I hate new meds for this reason.  I started having my ptsd dreams again, ate everything in site and craved sugar omg terribly,  have been depressed, cant color which i love to do, just wanna sleep, explosive anger, crying jags, hate life, nothing makes me happy, everything just sucks.  Im so angry cause i feel like i did before i went on any meds, 20yr ago.  
      Im so confused i just feel like im grasping at air.. I was in the er the other night and they basically sent me home after giving my dose of larzapam i didn't take in the afternoon cause i doesn't help.  My theory of   it is it didn't help before the latuda what is gonna make it work coming off latuda or after off.. I remember why i drank now.. I didn't need to feel this then.. I want to drink so bad and wont cause I've been clean 6 yrs April will  be 7 and i worked to hard to get here and refuse to prove others right.  Im so so messed up i cant sleep cant watch TV cant color yet dont want to do any of the above either but if i dont sleep i hurt... has anyone felt this way..  It sux cause the battle to find meds to work will start tomorrow cause my liver doesn't process meds it flushes them out.. oh well sorry just needed to vent and hope someone can help
    • By Cyclingsarah
      Hi guys,
      just started Lithium yesterday. I know it can take several weeks to work, but I already feel it clearing my head a bit.
      question tho. Can lithium make anxiety worse in the beginning - like SSRI’s? Because I now find myself very panicky
      I am also on lexapro and mirtazapine. 
    • By Cyclingsarah
      Just wondering. I have a lot of anxiety and am startinh lithium for bipolar disorder in a few weeks
    • By PurplePaisley
      I was on Olanzapine for about one year and during that time I did excessive spending which may have caused  lowering impulse control and consequently am now in bankruptcy.
      Have been off Olanzapine since December, 2018.
      In March went on Seroquel and experienced manic situations, where I was out of control (never had this happen to me before). I became excessively hostile towards a clerk in Walgreens, reduced my veterinarian to tears and alienated alot of my neighbors by my raging.  We upped the Seroquel thinking I was having my first manic episode, it only made everything worse.  Since coming off of Seroquel in last two weeks, I am now calm and the urge to act out aggressively is gone and I am mortally embarrassed about my behaviors.
      New psych doc now, former one retired.  Started Reluxti two days ago at .5 mg.  First day experienced some brain zaps and thinking it might have been due to the mixing of recently going off of Seroquel and introducing Reluxti.  Today, no brain zaps.  Taking Benadryl to help with insomnia as Rexulti may become stimulating. 
      I know this is a very expensive drug and being on Medicare I do not qualify for any of the manufacturer's savings plans. My new psych doc believes he can keep me on his extra supplies forever or until they go generic.  I am worried about being on this drug and loosing him as a psychiatrist and ending up with a co-pay of $400.00 a month and ending up in the Medicare Donut-hole very quickly. The trial pack he gave me has a 14 day supply.
      I recently did a gene study thru GenOMind.  I am an ultra-rapid metabolizer and subject to many skin issues.  When I first saw him, he became very frustrated with me and didn't believe me that I can't tolerate most of the behavioral meds out there but once he got the gene study, he then understood.  The only drug he would suggest is Rexulti. 
      I am in a quandary as to what to do about going on this very expensive medication with no way of paying for this and getting stuck on this drug should I loose my new psych doc and his many samples.
      Purple
       
       
       
       
×
×
  • Create New...